Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 6, 2014, 2:38 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 2:38 PM EDT (18:38 UTC)
- Expired
- Sep 6, 2014, 3:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 105 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:00 PM EDT | TSTM WND DMG | Dover Plains, NY | TREES DOWN AND GRILL PUSHED ACROSS DECK BY WIND |
| Sep 6, 3:29 PM EDT | TSTM WND DMG | 1 S Haight Vineyard, CT | TREES AND WIRES DOWN |
| Sep 6, 3:29 PM EDT | TSTM WND DMG | Litchfield, CT | TREES DOWN. TIME ESTIMATED BY RADAR. |
| Sep 6, 3:34 PM EDT | TSTM WND DMG | 2 N Northfield, CT | TREES DOWN ON NEWTON ROAD |
| Sep 6, 3:35 PM EDT | TSTM WND DMG | 2 Nne Northfield, CT | TREE BLOCKING ROUTE 8 NORTH NEAR EXIT 41 |
| Sep 6, 3:38 PM EDT | TSTM WND DMG | 1 Ene Newberry Corner, CT | WIRES DOWN ON HIGH STREET AND LITCHFIELD STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS51 KALY 061838
SVRALY
CTC005-NYC027-061945-
/O.NEW.KALY.SV.W.0121.140906T1838Z-140906T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF TORRINGTON...
* UNTIL 345 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILLBROOK...OR 10 MILES EAST OF POUGHKEEPSIE...AND MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOVER PLAINS AND WINGDALE BY 255 PM EDT...
KENT...MERWINSVILLE AND GAYLORDSVILLE BY 305 PM EDT...
NEW PRESTON BY 320 PM EDT...
LITCHFIELD AND LITCHFIELD GREEN BY 340 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4163 7350 4165 7349 4166 7351 4163 7352
4164 7385 4182 7385 4189 7310 4161 7309
TIME...MOT...LOC 1838Z 270DEG 22KT 4172 7371
$$
LFM1 follow-up statement
909
WWUS51 KALY 061904
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT SAT SEP 6 2014
CTC005-NYC027-061945-
/O.CON.KALY.SV.W.0121.000000T0000Z-140906T1945Z/
LITCHFIELD CT-DUTCHESS NY-
304 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL DUTCHESS AND CENTRAL LITCHFIELD COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MACEDONIA...OR 10 MILES NORTH OF SHERMAN...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLANDERS AND SKIFF MOUNTAIN BY 310 PM EDT...
EAST KENT...HATCH FOUR CORNERS...ERICKSON CORNER AND UPPER MERRYALL
BY 315 PM EDT...
WARREN...NEW PRESTON...PRESTON HILL AND MARBLE DALE BY 320 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4163 7350 4165 7349 4166 7351 4163 7352
4164 7366 4183 7366 4189 7310 4161 7309
TIME...MOT...LOC 1904Z 270DEG 22KT 4172 7350
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:07 PM EDT, 31 minutes earlier.
Area forecast discussion, Sep 6, 2:07 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 207 PM EDT SAT SEP 6 2014 .SYNOPSIS... ANOTHER HUMID DAY UNDERWAY. A COLD FRONT WILL MOVE ACROSS THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE ESPECIALLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT. IN THE WAKE OF THE FRONT...A MUCH COOLER AND DRIER AIR WILL BE USHERED IN. HIGH PRESSURE WILL BUILD IN SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH #497 IS IN EFFECT UNTIL 9 PM FOR MUCH OF THE FORECAST AREA...INCLUDING THE CAPITAL DISTRICT...WASHINGTON COUNTY...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN VERMONT. THE COLD FRONT IS MAKING PROGRESS ACROSS THE REGION AND IS CLOSE TO THE LOCAL AREA AND CONVECTION HAS INITIATED IN THE UNSTABLE AIR TO IN THE WATCH AREA. MESOSCALE MODELS WERE HAVING ISSUES WITH WHERE INITIATION WOULD BE...NOW THINGS ARE UNDERWAY. BEST CHANCES FOR SEVERE STORMS WILL BE TO THE SOUTH AND EAST THE CAPITAL DISTRICT WHERE THE BETTER INSTABILITY EXISTS WHERE TEMPERATURES ARE ON THE UPPER 80S/LOWER 90S WITH DEW POINTS INTO THE LOWER 70S. HAVE ENHANCED WORDING FOR SEVERE WILL IT SHIFTING TO THE SOUTHEAST AS WE HEAD INTO THE EARLY EVENING HOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... ANY SHOWERS WILL DISSIPATE THIS EVENING...AS THE COLD FRONT SHIFTS SOUTH AND EAST OF THE AREA. DRIER AND COOLER AIR WILL THEN RAPIDLY FILTER INTO THE REGION AFTER MIDNIGHT. IT WILL BE QUITE COOL WITH LOWS IN THE 40S NORTHWEST AND 50S ELSEWHERE. THERE WILL ALSO BE AREAS OF FOG MAINLY AFTER MIDNIGHT. SUNDAY THROUGH MONDAY...LOOKS TO BE DRY AND RELATIVELY COOL AS HIGH PRESSURE BUILDS INTO THE FA FROM THE MIDWEST. EXPECT PLENTY OF SUN ON SUNDAY AND MONDAY WITH HIGHS RANGING FROM THE UPPER 60S NORTHWEST TO THE UPPER 70S SOUTHEAST ON SUNDAY AND MAINLY LOW TO MID MID 70S ON MONDAY. SUNDAY NIGHT WILL BE MAINLY CLEAR WITH HIGH PRESSURE CRESTING OVER THE FA. LOWS SUNDAY NIGHT ARE EXPECTED TO BE VERY COOL WITH READINGS FROM THE UPPER 30S AND LOWER 40S NORTHWEST TO LOWER 50S SOUTHEAST. ON MONDAY NIGHT...MOISTURE FROM THE COASTAL LOW WORKING UP THE EASTERN SEABOARD WILL LIFT NORTHWARD INTO SOUTHEAST PORTION OF FA LATE MONDAY NIGHT WITH GENERALLY INCREASING CLOUDS ELSEWHERE. EXPECT LOWS IN THE MID TO UPPER 40S NORTH AND LOW TO MID 50S SOUTH. && .LONG TERM /TUESDAY THROUGH FRIDAY/... UNSETTLED CONDITIONS LOOK TO DOMINATE THE LONG TERM PORTION OF THE FORECAST...ESP FOR WED NT-EARLY FRI. TEMPS SHOULD AVERAGE NEAR TO SLIGHTLY BELOW SEASONAL LEVELS...ALTHOUGH COULD BRIEFLY RISE ABOVE NORMAL DEPENDING ON THE TRACK AND EVOLUTION OF A LOW PRESSURE SYSTEM POTENTIALLY PASSING N AND W OF THE REGION. FOR TUE-WED...MOST SOURCES OF 00Z/06 DETERMINISTIC AND ENSEMBLE GUIDANCE SUGGEST THAT ANY POTENTIAL IMPACTS FROM A COASTAL LOW REMAIN LIMITED TO EXTREME SOUTHERN PORTIONS OF THE REGION...ESP DURING TUESDAY. SOME LOW LEVEL MOISTURE COULD INTERACT WITH THE HIGHER TERRAIN ACROSS PORTIONS OF THE CATSKILLS...AND BERKSHIRES TO PRODUCE SOME LIGHT SHOWERS OR DRIZZLE. OTHERWISE...AS THIS POSSIBLE COASTAL SYSTEM TRACKS FURTHER E...LITTLE IF ANY SIGNIFICANT PRECIP IS EXPECTED FOR LATE TUE THROUGH MOST OF WED. LOW CLOUDS COULD OCCASIONALLY FORM AND/OR DRIFT NORTHWARD INTO PORTIONS OF THE REGION...BUT IF THEY DO NOT...SKIES MAY ACTUALLY CLEAR OUT A BIT ON WED. EXPECT MAX TEMPS TO REACH THE LOWER/MID 70S IN VALLEYS...AND 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE 50S...WITH PERHAPS SOME UPPER 40S POSSIBLE ACROSS PORTIONS OF THE ADIRONDACKS. WED NT-FRI...MOST 0Z/06 MODELS/ENSEMBLES SUGGEST THAT A SYSTEM APPROACHING FROM THE WEST BRINGS SOME PRECIP TO THE REGION DURING THIS TIME FRAME. THE EXACT TRACK AND EVOLUTION OF A LOW PRESSURE SYSTEM TRACKING ACROSS THE GREAT LAKES REGION...AND ATTENDANT FRONTAL SYSTEMS REMAIN A LITTLE UNCERTAIN...BUT IT APPEARS THAT SHOWERS OR A PERIOD OF STEADY RAIN SHOULD OCCUR THURSDAY...BEFORE TAPERING TO SHOWERS THU NT OR FRI. AFTER A RELATIVELY MILD WED NT/THU AM...WITH MINS MAINLY IN THE 50S TO LOWER 60S...MAX TEMPS ON THU REMAIN HIGHLY UNCERTAIN...AS A WARM FRONT APPROACHING FROM THE SOUTH/WEST COULD BE SLOW TO ADVANCE THROUGH THE REGION. IF THIS IS THE CASE...THEN MAX TEMPS MAY ONLY REACH THE 60S ACROSS MUCH OF THE REGION...WITH PERHAPS SOME 70S LIMITED TO PORTIONS OF THE MID HUDSON VALLEY AND NW CT. HOWEVER...SHOULD THE WARM FRONT MOVE THROUGH MORE QUICKLY...THEN MUCH OF THE REGION COULD REACH THE 70S...OR EVEN WARMER. EITHER WAY...GRADUAL COOLING IS EXPECTED FOR THU NT AND FRI...WITH MIN TEMPS FALLING INTO THE 50S TO LOWER 60S...AND FRI MAX TEMPS REACHING THE LOWER/MID 70S IN VALLEYS...AND MAINLY 60S ACROSS HIGHER ELEVATIONS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SCATTERED SHOWERS APPROACHING KGFL AND KALB AS THE COLD FRONT IS ALREADY TRACKING OUT OF THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS TOWARD KGFL AND KALB. SHOWERS WILL GROW INTO THUNDERSTORMS JUST EAST OF KALB AND KGFL SO JUST INDICATING SCATTERED SHOWERS AS VCSH AND SOME TEMPO MVFR CONDITIONS IN SHOWERS THROUGH ABOUT 01Z-02Z. IF THUNDERSTORMS FORM NEAR KALB AND KGFL AIRPORTS...WILL CERTAINLY AMEND. AT KPSF AND KPOU...THUNDERSTORM CHANCES ARE ENOUGH SO THAT VCTS INCLUDED THROUGH ABOUT 23Z...THEN LINGERING SHOWERS THROUGH ABOUT 04Z INDICATED BY VCSH. INDICATING MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS. ONCE THE FRONT EXITS ALL AREAS EARLY THIS EVENING...WINDS SHIFT BUT SHOULD BE LIGHT...WHICH MEANS THAT ANY CLEARING MAY ALLOW FOR RADIATION FOG AND/OR LOW CEILINGS TO FORM THROUGH THE NIGHT. INDICATING MVFR CONDITIONS LATER TONIGHT WITH THE PROSPECTS FOR SOME CLEARING AND LIGHT WINDS...WHICH COULD BE IFR IN SOME AREAS BUT TOO EARLY TO TELL. AFTER 13Z...ALL AREAS BECOME VFR. WINDS FROM THE SOUTH AND SOUTHWEST AT NEAR 10 KT...MAYBE SOME OCCASIONAL GUSTS NEAR 15 KT...SHIFTING TO NORTHWEST AFTER THE FRONTAL PASSAGE...AND DECREASING TO 6 KT OR LESS THROUGH THE NIGHT. WINDS NORTH TO NORTHWEST AT LESS THAN 10 KT TOMORROW. OUTLOOK... SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A FLOW OF WARM AND HUMID SOUTHERLY AIR WILL CONTINUE TO RESULT IN ABOVE NORMAL TEMPERATURES THROUGH TODAY. A COLD FRONT APPROACHING FROM THE GREAT LAKES AND SOUTHEAST CANADA WILL CROSS OUR REGION TODAY...BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE. MUCH COOLER AND DRIER AIR WILL MOVE IN FOR SUNDAY AND MONDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST. RELATIVE HUMIDITY VALUES WILL DROP TO 50 TO 70 PERCENT TODAY...RECOVER TO 95 TO 100 PERCENT TONIGHT...AND DROP TO 35 TO 50 PERCENT ON SUNDAY. SOUTHERLY WINDS 5 TO 10 MPH WILL SHIFT TO THE WEST BEHIND A COLD FRONT THIS AFTERNOON. WINDS WILL BECOME NORTHWESTERLY AROUND 5 TO 10 MPH TONIGHT...WITH WEST WINDS OF 5 TO 10 MPH ON SUNDAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THROUGH AT LEAST THE NEXT 5 DAYS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND OVERSPREAD THE AREA FROM NORTHWEST TO SOUTHEAST TODAY AHEAD OF A COLD FRONT. WHILE BASIN AVERAGE RAINFALL AMOUNTS LOOK TO BE UNDER AN INCH...LOCALIZED RAINFALL AMOUNTS OF OVER 2 INCHES ARE POSSIBLE WHICH MAY CAUSE ISOLATED MINOR FLOODING OF URBAN/POOR DRAINAGE AREAS. DRIER WEATHER IS THEN EXPECTED TONIGHT THROUGH MOST OF MONDAY NIGHT...AS HIGH PRESSURE ASSOCIATED WITH RELATIVELY COOL AIR SETTLES OVER THE REGION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/11/JPV NEAR TERM...IAA/NAS SHORT TERM...11 LONG TERM...KL AVIATION...NAS FIRE WEATHER...11 HYDROLOGY...11
Hazardous weather outlook, Sep 6, 1:33 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT SAT SEP 6 2014 CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-084- VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 133 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...WASHINGTON COUNTY...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HAS BEEN ACTIVATED. NYZ032-033-038>040-042-082-083-071100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-SOUTHEAST WARREN- 133 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND THE WESTERN AND CENTRAL MOHAWK VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 2:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT SAT SEP 6 2014
CTZ001-013-NYZ065-066-061900-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
223 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR ABOUT 6 MILES NORTHEAST OF POUGHKEEPSIE...AND MOVING EAST
AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 235 PM EDT
DOVER PLAINS AND 8 MILES NORTH OF WINGDALE BY 245 PM EDT
AMENIA AND 9 MILES NORTH OF GAYLORDSVILLE BY 250 PM EDT
KENT BY 255 PM EDT
CORNWALL BRIDGE AND 7 MILES NORTHWEST OF NEW PRESTON BY 300 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4164 7394 4182 7394 4188 7332 4164 7331
4164 7349 4166 7351 4164 7352
TIME...MOT...LOC 1822Z 264DEG 28KT 4175 7381
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:42 PM EDT | Special Weather Statement | ALY | 33 min | |
| Sep 6, 2:23 PM EDT | Special Weather Statement | ALY | Dutchess | 37 min |
| Sep 6, 7:30 PM EDT | Special Weather Statement | ALY | Putnam | 30 min |
| Sep 6, 7:42 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 33 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.